What is Tylenol?
Tylenol is one of the major pain reliever drug prescribed by the doctors. The drug contains Acetaminophen that is also called ‘Paracetamol.’ The pain reliever drug is available for all ages including infants, toddlers, teenagers, and adults. In many cases, the drug found to be useful but consuming more than 4 grams per day can prove to be harmful. The overdose of Tylenol causes liver damage. Most of the cases of Tylenol over dose occur in children who ingest the drug more than prescribed accidently. In such cases, it is advisable to visit the doctor immediately.
Seeking medical help
Once the case of overdose of Tylenol occurs, immediately the child must be taken to the doctor for further treatment. In some cases, the symptoms appear immediately but in few cases the symptoms appear after few hours. Medical treatment is advisable if following criteria is met.
- If a five year old child has consumed more than 91 mg per lb of its body weight. Then medical treatment is recommended within eight hours.
- If a six year old child has consumed 10 gram of Tylenol then immediate medical treatment is advisable within 24 hours.
- Any person who accidently or intentionally ingested 68 mg of drug per lb of body weight must be taken to the doctor within 24 hours.
Symptoms of Tylenol overdose
The overdose of Tylenol mainly affects the liver, but it takes minimum 12 hours to show its symptoms. Few symptoms associate with the drug overdose are mentioned below.
- Patient of Tylenol overdose feels nausea.
- Tylenol overdose patient experiences are vomiting.
- The patient suffers from severe diarrhea.
- Abdominal pain is experienced by patient of Tylenol drug abuse.
- The skin turns pale and yellow due to Tylenol overdose
- The patient experiences sweat ability and irritability.
- The patient of Tylenol overdose suffers from loss of appetite.
Causes of Tylenol overdose
In most of the cases, it has been noted that adults suffer from Tylenol overdose because they do not feel relieved after taking prescribed dose of Tylenol thus they intakes addition Tylenol dose. Or in some cases they accidently ingest multiple doses of Tylenol within short time span. A common example is multiple times intake of medicine for common cold which contains Tylenol. It is advisable to always be sure of Tylenol dose. In alcoholic people, body tolerance is lower thus it is better to seek medical advice because single Tylenol dose does not prove to be effective in alcoholic people.
In children, the overdose of Tylenol occurs due to negligence. Sometimes it occurs when medicine is given without measurement. For children, the Tylenol drug comes in different flavor that child enjoys eating thus parent’s needs to keep the drug away from their reach to avoid the situation of the drug overdose.
Tylenol over dose damages liver
The overdose of Tylenol directly affects the liver by turning it into a toxic metabolite. In some cases, liver is not able to get rid of such toxins that later damages the organ or causes severe problems. The Tylenol overdose also affects a person if he/she have a poorly functioning liver or the consumption of Tylenol is more as compared to the body weight. Alcoholic people are most vulnerable to liver damage caused by Tylenol overdose. In alcoholic people, body tolerance level reduces which requires 3-4 Tylenol s to relief pain that directly affects the liver.
Treatment for Tylenol overdose
In the case of Tylenol overdose, it is recommended to seek immediate medical help. Also doctors keep the patient under observation for 24 hours to study the symptoms and prescribe the treatment accordingly. In most of the cases, doctors prescribe medical examination of blood to confirm the Tylenol overdose and the level of overdose. After the level of overdose is tested, doctor prescribes medicines to diffuse the effect of Tylenol overdose. In few severe cases, doctors recommend gastric lavage. Maximum cases of Tylenol overdose are treated successfully. However in few cases where the Tylenol over dose causes severe liver damage proves to be life threatening and might cause death of the patient.
Prevention of Tylenol overdose
As it is said prevention is better than cure, the phrase holds truth for Tylenol overdose. Doctors advise to avoiding pain killers for kids and to keep the drug away from their reach. It is recommended to measure the liquid medicine dose before giving them to the child. Also, it is very important to give the medicine in proportion to their body weight. The Tylenol dose given to the children must be prescribed by the doctors. Unnecessary use of medicines must be avoided. It is recommended to read the label and components of medicine before consuming it or giving it to the children. Also, it is advisable, not to consume alcohol if you are on Tylenol medication.
- Tylenol Overdose
- Acetaminophen Overdose
- Benadryl Overdose
- Melatonin Overdose – Symptoms, Causes, Amount, Treatment
- Ibuprofen Overdose – Symptoms, Dosage and Treatment
- Viagra Overdose
- Oxycodone Overdose
- Vitamin A Overdose
- Iron Overdose
- Nyquil Overdose